Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 283, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 9, 2003, 4:37 PM EDT for Beaver County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2003, 4:37 PM EDT (20:37 UTC)
- Expired
- Sep 9, 2003, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 20 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 092038 FFWPBZ PAC007-092330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 437 PM EDT TUE SEP 9 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER COUNTY IN PENNSYLVANIA * UNTIL 730 PM EDT * AT 435 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED ABOUT 2 INCHES OF RAIN IN EASTERN AND CENTRAL BEAVER COUNTY. * LOCATIONS IN THE WARNING...FOMBELL AND OTHER LOCATIONS ALONG CONNOQUENESSING CREEK...INCLUDING CAMP GROUNDS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
1 follow-up statement
000 WGUS71 KPBZ 092225 FFSPBZ PAC007-092300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 625 PM EDT TUE SEP 9 2003 THE FLASH FLOOD WARNING FOR BEAVER COUNTY IN PENNSYLVANIA HAS BEEN CANCELLED. THE EARLIER...SLOW MOVING THUNDERSTORM...HAS DIMINISHED CONSIDERABLY AND IS NO LONGER A THREAT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:58 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 9, 2:58 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 258 PM EDT TUE SEP 9 2003 WDLY SCT SHWRS AND EVEN SOME ISOLD TSTMS CONTG TO POP UP MNLY OVR NRN PTN CWA THIS AFTN INVOF SFC TROF. CNVCTN SHUD DIE BY ARND SUNSET. PLAN TO MENTION POPS ONLY FOR ERY EVE...THEN PTCLDY WITH PATCHY FOG ONCE AGN. STILL SHUD BE ENUF MOISTURE FOR SOME CU WED...THEN ATMOS SHUD DRY OUT. WL GO PTSNY WED...MOCLR/SNY REST OF WEEK. NEXT CHC OF PCPN WL BE ON SUN AND MON WITH SLO MOVG FNT PUSHING ACRS RGN. FCSTID = 14 PIT 57 77 55 79 / 20 10 10 10 HLG 57 77 55 79 / 20 10 10 10 MGW 57 77 55 79 / 20 10 10 10 ZZV 57 77 55 79 / 20 10 10 10 PHD 57 77 55 79 / 20 10 10 10 FKL 52 72 52 76 / 20 10 10 10 DUJ 52 72 52 76 / 20 10 10 10 LBE 57 77 55 79 / 20 10 10 10 BTP 55 75 54 77 / 20 10 10 10 IDI 55 75 54 77 / 20 10 10 10 ODM 53 74 51 76 / 20 10 10 10 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Hazardous weather outlook, Sep 9, 5:07 AM EDT, 11 hours 30 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 507 AM EDT TUE SEP 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 9, 3:50 PM EDT, 47 minutes before
PAZ020-092045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT TUE SEP 9 2003 AT 3:45 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL OVER NORTHEAST BEAVER COUNTY. THESE STORMS ARE MOVING SLOWLY TO THE SOUTHWEST AT 15 MPH. BE ALERT FOR PERIODS OF HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...THERE WILL BE REDUCED VISIBILITY AND PONDING OF WATER ON ROADWAYS SUCH AS THE TURNPIKE...ROUTE 60...AND ROUTE 51. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE WEST MAYFIELD...BEAVER FALLS...AND CHIPPEWA THROUGH 4:45 PM. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.